MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX RX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX RX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Catalog Number CX*RX15RW30
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D6: implanted date: device was not implanted d7: explanted date: device was not explanted the actual device was returned for evaluation.Visual inspection revealed that the purge line tube's elbow connector that is to be connected to the reservoir had been completely fractured.Magnifying and electron microscopic inspections of the fracture cross-section of the elbow connector did not find any embedded foreign particle or entrainment of air bubbles which would have contributed to the generation of the fracture.On the surface of the fracture cross-section some streaks were noted to have been generated.From these findings, it is assumable that the fracture started at one point and developed further in the direction the streams show.Reproductive testing was performed on a factory-retained elbow connector was connected to the reservoir and instantaneous shock force was applied to the elbow tube from above.The elbow tube got fractured in the similar manner as the actual sample at the same position as that on the actual sample.Magnifying and electron microscopic inspections of the fracture cross-section of the elbow connector found that some streaks similar to those on the actual sample had been generated on the fracture cross-section.A review of the device history record and the product release decision control sheet of the reported product code/lot number combination was conducted with no findings.Ifu reference: do not use if the package or device is damaged (e.G.Cracked) or any of the port caps are off.There is no evidence that this event was related to a device defect or malfunction.Based on the investigation result, it is likely that the elbow connector of the actual sample was exposed to shock force which exceeded the strength limit of this component form above in the state of being connected to the reservoir, resulting in the reported fracture.However, the exact cause of the reported event cannot be definitively determined based on the available information.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.
 
Event or Problem Description
The user facility reported a fracture was found on the recirculation line joint, before priming the capiox rx15 device.It occurred pre-treatment, and the patient was not harmed.The procedure outcome was reported to be unknown.

Brand Name
CAPIOX RX OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key7989766
Report Number9681834-2018-00193
Device Sequence Number11197336
Product Code DTZ
UDI-Device Identifier04987350771056
UDI-Public04987350771056
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K051997
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue NumberCX*RX15RW30
Device Lot Number180316C
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2018
Initial Report FDA Received Date10/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1